Jump to content

Recommended Posts

Hi

I'm Jane Lee.  I am a 59 year old Australian female who was diagnosed with NSCLC - Stage 3B in October 2018.  I have had chemo and radiation.  I am now on durvalumab (immunotherapy) fortnightly for 12 months however if I miss a cycle then it is gone.  I am interested in  hearing from anyone who is also on durvalumab.  I had three cycles of the durvalumab then had to stop for two because I had pneumonitis from the radiation.  I am back on it now but have hypothyroidism (underactive thyroid) which the oncologist has said was caused by the durvalumab.  I was not sure whether my hair falling out, skin on the palm of my hands peeling, the aches and pains and the tiredness was because of the durvalumab or the hypothyroidism.  Whatever it was my hair has now stopped falling out and my hands of stopped peeling.  I still have aches and pains and get very tired easily.  I try my best to walk at least 6 kilometres  (which is just over 3.5 miles) a day and to eat as many organic foods as possible.  Not sure if it helps but at this stage I am willing to try anything.  I had my three monthly CT scan today and am waiting for the results regarding progression.  Fingers crossed the tumour has shrunk again but I am not confident given that I had to stop the durvalumab for six weeks.  I have read the PACIFIC trial report and it all sounds promising.  My PD-L1 was 90% which is why the Oncologist thought that durvalumab was best.  I keep a very close eye on my blood test results, which are undertaken fortnightly and have learnt to read them well.  At least with the blood test results I can determine if the durvalumab is having an effect on my other organs i.e. liver and kidneys.  At this stage, I have been told to be very careful with anything that has an 'itis' on the end of it i.e. tonsillitis.  

While everyone has a different cancer journey it is wonderful to have a forum like this to be able to share our thoughts, aspirations and concerns.  

 

Kind regards

 

Jane

 

Share this post


Link to post
Share on other sites

Welcome Jane Lee,

There are several forum members who are actively taking Durvalumab, I will post the link to the discussion below.  It sounds like durvalumab is working for you since you eluded to the fact that you hope your tumor has shrunken again - shrinkage is great!  I'm happy to hear that you are paying special attention to your blood tests.  I started paying close attention to my mom's tests, that occurred every 3 weeks with her scheduled immunotherapy infusion (she took Keytruda).  Doctors were not paying attention to the signs of infection in her blood tests and she ended up in the hospital, filled with infection.  That's when I really started paying attention to the tests.

Your doc is right in having troubles figuring out what is causing the hair loss, skin issues, and fatigue - both are quite common with immunotherapy and thyroid issues.  Thyroid issues are quite common too with immunotherapy.  My mom experienced all of the side effects that you are having with Durvalumab, but had underactive thyroid prior to treatment.  My mom had to take a few breaks from treatment due to side effects and infections - it's pretty common for people to take breaks without having progression occur.  My mom's longest break was about 6 weeks too.  Research shows that the immune system usually continues to work overtime for awhile after the final infusion of immunotherapy, so just because you did not receive the drug, doesn't mean your immune system was still wiping out the lung cancer.

I am happy you have found these forums and hope you find them as helpful as I have in navigating the world of lung cancer.

Take Care,

Steff

 

Share this post


Link to post
Share on other sites

Hi Jane. I’m also on Durvalumab and just had my third. Only side effect so far is tiredness but it hasn’t been too bad. The doc does blood work before the infusion to check thyroid. I’m also monitoring my blood sugar because of the risk of diabetes. I had Pneumonitis from the radiation which held up the Durvalumab for 2 weeks before I could start. I’m stage 3a with 90% PDL. Next scan is July 2nd and hopefully it will be a good one. Think positive. We are trailblazers and guinea pigs for this promising new treatment. If not for this, not sure what the next step would have been. One day at a time. 

Share this post


Link to post
Share on other sites

Thanks Barb.  I agree.  It is so nice to have someone in the same boat as yourself.  I don't feel so alone now,  The durvalumab has at the very least provided quality of life.  In fact many people question whether I have lung cancer because I continue to play lawn bowls and euchre.  I am of the same view as yourself one day at a time and enjoy all the wonderful people you meet along the way.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...